Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
178 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What do swollen lymph nodes in neck suggest?

Answered by
Dr.
Dr. Sunil Jangid

HIV AIDS Specialist

Practicing since :2009

Answered : 1959 Questions

default
Posted on Sat, 3 Sep 2016 in HIV and AIDS
Question: swollen lymph nodes .. possible exposure to hiv with a woman of unknown status when the condom broke.. that was back in may.. swelling of lymph nodes have been lasting for about 2 weeks... seeming to go up and down in size.. . woman known to be intravenous drug abuser... now having swollen lymph nodes in neck and possibly in andomen.. needing help..
doctor
Answered by Dr. Sunil Jangid 4 hours later
Brief Answer:
No need to worry.

Detailed Answer:
Dear XXXX,

Welcome to HCM.

The risk of getting HIV from possible single exposure is very unlikely specially when the status of women is unknown. Even though the women is positive then also there is very less chance of transmission of infection through single act.

There are multiple causes which can give rise to swollen lymph nodes in neck or abdomen, most likely being tuberculosis. You can go for chest x-ray and other blood investigations to isolate the cause and follow the advice accordingly.

Allay the fear and don't think too much about HIV. You can consider counselling services with the help of psychiatrist if needed. Go for HIV testing to relieve the anxiety and the negative result will give you mental satisfaction also.

Thank You

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  

Recent questions on  Tuberculosis

doctor1 MD

Hello. I had Tuberculosis from travelling in 2008 and was treated one year later in 2009 with the 6 month routine meds. Since then and post...

doctor1 MD

mysonis13yearsold,he issufferingfromabdominal tb ,heis under treatmenttb from5months.but he s wight inceases 1kg,but abdominalpain is dicreases.but...

doctor1 MD

Hi, My husband is taking medicine for TB from last 3 months and he is now complaining pain in his back and thighs. Though Dr. told that TB...

doctor1 MD

Hi Doctor, I have Ehlers Danlos Syndrome and I had a MANTOUX test for tuberculose. Can it be different on a patient with EDS (the result of the...

doctor1 MD

Hi, Initially I had some right sided chest pain which I suspected was related to GERD and wanted to investigate further without doing a...

doctor1 MD

I am having cough and cold since many days. The cough has subsided a bit now, but since past 3 days the snot from one of the nasals is mixed with...

doctor1 MD

Why would a doctor change a prescription from Xifaxin to Rifampin when it was prescribed for hapatic liver desease. Rifampin shows it can cause...